Alert archive / Oregon / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jun 1, 2007, 6:52 PM PDT for Klamath County, Oregon. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 6:52 PM PDT (01:52 UTC)
- Expired
- Jun 1, 2007, 7:15 PM PDT
- In force
- 23 min
- Issued by
- NWS Medford, OR
- Area
- Counties, with a storm outline in the text
County Klamath County, OR
The radar
The Medford radar (KMAX), 131 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 2834 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KMFR 020153 SVRMFR ORC035-020215- /O.NEW.KMFR.SV.W.0002.070602T0152Z-070602T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 652 PM PDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL KLAMATH COUNTY IN SOUTH CENTRAL OREGON... * UNTIL 715 PM PDT * AT 648 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL AND BRIEF HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF CHEMULT...OR ABOUT 18 MILES NORTHEAST OF CRATER LAKE...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHWEST OF CHEMULT BY 715 PM PDT... LAT...LON 4300 12200 4299 12176 4323 12170 4325 12201 $$ BURTIS
1 follow-up statement
000 WWUS56 KMFR 020219 SVSMFR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 719 PM PDT FRI JUN 1 2007 ORC035-020229- /O.EXP.KMFR.SV.W.0002.000000T0000Z-070602T0215Z/ KLAMATH OR- 719 PM PDT FRI JUN 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KLAMATH COUNTY EXPIRES AT 715 PM PDT... LAT...LON 4300 12200 4299 12176 4323 12170 4325 12201 $$ BURTIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:40 PM PDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 1, 1:40 PM PDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 140 PM PDT FRI JUN 1 2007 .DISCUSSION...A SHALLOW LAYER OF STRATUS WILL HUG THE COAST TONIGHT AND NOT BEGIN TO LIFT UNTIL A FRONT APPROACHES SUNDAY NIGHT. LATER THIS AFTERNOON WIDELY SCATTERED SLOW MOVING THUNDERSTORMS WILL REDEVELOP ALONG THE THETA E RIDGE VERY MUCH LIKE YESTERDAY. THE THUNDERSTORMS WILL DISSIPATE A FEW HOURS AFTER DARK. SUNDAY THE THUNDERSTORMS WILL REPEAT BUT THE AREA WILL SHIFT TO EAST OF THE CASCADES AS THE FRONT APPROACHES. MONDAY LIGHT RAIN AND COOLER TEMPS OVERSPREAD OUR REGION AS THE FRONT MOVES SLOWLY INLAND. TUESDAY COULD BE 5 TO 10 DEGREES BELOW NORMAL AS THE DEEP TROUGH AXIS MOVES INTO OUR AREA. A FEW SHOWERS WILL LINGER BEHIND THE FRONT IN THE TROUGH. THE COOL PATTERN PERSISTS INTO THURSDAY WHEN A SHORT WAVE RIDGE TEMPORARILY BUILDS. ANOTHER WEAK COLD FRONT AND TROUGH MOVE IN FRIDAY AND NEXT SATURDAY. && .AVIATION...IFR DUE TO MARINE STRATUS WILL CONTINUE TO HUG THE COAST TONIGHT AND SATURDAY. INLAND CLEAR SKIES WILL SEE THE DEVELOPMENT OF ISOLD TO WDLY SCT THUNDERSTORMS AFTER 21Z. CONDITIONS SHOULD CLEAR BY 06Z SAT. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS PZZ356-PZZ376. 11
In the hours before
Local storm report, Jun 1, 5:26 PM PDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
526 PM PDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 1 WNW NEWELL 41.89N 121.39W
06/01/2007 M0.50 INCH MODOC CA TRAINED SPOTTER
SPOTTER REPORTED STRONG WINDS AND HEAVY RAINFALL
ACCOMPANYING 1/2 DIAMETER HAIL.
&&
SMITHLocal storm report, Jun 1, 5:39 PM PDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
539 PM PDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HEAVY RAIN 1 WNW NEWELL 41.89N 121.39W
06/01/2007 M0.49 INCH MODOC CA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 0.49 INCHES OF RAIN IN ONE HALF
HOUR.
&&
SMITHThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:13 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 32 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.